MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number L-2752K
Medical Device Problem Codes Break (1069); Dull, Blunt (2407)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 06/08/2017
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during a squint procedure the used device needle broke.When using the device to suture the conjunctiva and the surrounding muscles, the needle did not pass through the tissue easily and the surgeon had to use force to pass the point of the needle.This issue occurred with 5 sutures each from 2 different lots (total of 10 sutures).The surgical time was extended more than 30 minutes and there was tissue damage and loss as a result of this complaint.The extent of the tissue damage and loss will not be made available.No additional operation will be needed.The patient status is listed as alive with no injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of four devices.The visual inspection and functional evaluation of the sample had acceptable results.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6689218
Report Number9612501-2017-05721
Device Sequence Number57015
Product Code GAM
UDI-Device Identifier10884521046559
UDI-Public10884521046559
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberL-2752K
Device Catalogue NumberL-2752K
Device Lot NumberD5E0214X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2017
Initial Date Received by Manufacturer 06/09/2017
Supplement Date Received by Manufacturer08/02/2017
10/30/2017
Initial Report FDA Received Date07/06/2017
Supplement Report FDA Received Date08/30/2017
11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;